Alert archive / North Carolina / Freeze Warnings in 2015
Freeze Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this freeze warning at Apr 4, 2015, 2:33 PM EDT for 13 counties in North Carolina. It took effect at Apr 5, 2015, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2015, 2:33 PM EDT (18:33 UTC)
- In effect from
- Apr 5, 2015, 2:00 AM EDT
- Expired
- Apr 5, 2015, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Raleigh, NC
Counties Alamance County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 77 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
653 WWUS72 KRAH 041833 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 233 PM EDT SAT APR 4 2015 ...FREEZE WARNING TONIGHT... .COLD HIGH PRESSURE WILL BUILD OVERHEAD TONIGHT AND EARLY SUNDAY. A LIGHT FREEZE OR FROST IS EXPECTED. NCZ007>010-021>026-038>040-050245- /O.NEW.KRAH.FZ.W.0002.150405T0600Z-150405T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM- INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR... HENDERSON...NORLINA...WARRENTON...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO... DURHAM...LOUISBURG...FRANKLINTON...LEXINGTON...THOMASVILLE... ASHEBORO...ARCHDALE...TRINITY...SILER CITY...PITTSBORO 233 PM EDT SAT APR 4 2015 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. * TEMPERATURES...LOWS IN THE UPPER 20S TO LOWER 30S ARE EXPECTED. URBAN AREAS WILL POSSIBLY REMAIN JUST ABOVE FREEZING. * IMPACTS...A LIGHT FREEZE WITH AREAS OF FROST ARE EXPECTED AS LOWS DIP TO BETWEEN 29 TO 32 DEGREES. HOWEVER... A HARD FREEZE WITH LOWS OF 28 OR BELOW IS NOT ANTICIPATED AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE FORECAST. A FREEZE WARNING MEANS THAT LOW TEMPERATURES ARE FAVORABLE TO EITHER DAMAGE OR KILL SENSITIVE VEGETATION IN THE FREEZE WARNING AREA. TAKE ACTION NOW TO COVER SENSITIVE VEGETATION. && $$ NCZ011-027-028-041>043-073>078-083>086-088-089-050245- /O.NEW.KRAH.FR.Y.0002.150405T0600Z-150405T1200Z/ HALIFAX-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...RED OAK... SHARPSBURG...SPRING HOPE...ROCKY MOUNT...RALEIGH...CARY... SMITHFIELD...CLAYTON...SELMA...BENSON...WILSON...ALBEMARLE... TROY...BISCOE...MOUNT GILEAD...SOUTHERN PINES...PINEHURST... ABERDEEN...SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER... LILLINGTON...GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM... HAMLET...EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH... SILVER CITY...FAYETTEVILLE...CLINTON 233 PM EDT SAT APR 4 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. * TEMPERATURES...LOWS TONIGHT WILL DROP INTO THE MID 30S. * IMPACTS...TEMPERATURES IN THE MID 30S WILL BE FAVORABLE FOR SCATTERED FROST LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. TAKE ACTION NOW TO PROTECT SENSITIVE VEGETATION. && $$
3 follow-up statements
342 WWUS72 KRAH 050152 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 952 PM EDT SAT APR 4 2015 ...FREEZE WARNING TONIGHT... .COLD HIGH PRESSURE WILL BUILD OVERHEAD TONIGHT AND EARLY SUNDAY. A LIGHT FREEZE AND/OR FROST IS EXPECTED. NCZ007>010-021>026-038>040-051200- /O.CON.KRAH.FZ.W.0002.150405T0600Z-150405T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM- INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR... HENDERSON...NORLINA...WARRENTON...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO... DURHAM...LOUISBURG...FRANKLINTON...LEXINGTON...THOMASVILLE... ASHEBORO...ARCHDALE...TRINITY...SILER CITY...PITTSBORO 952 PM EDT SAT APR 4 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... * TEMPERATURES...LOWS GENERALLY RANGING FROM AROUND 30 DEGREES TO THE LOWER 30S ARE EXPECTED. URBAN AREAS WILL POSSIBLY REMAIN JUST ABOVE FREEZING. * IMPACTS...A LIGHT FREEZE WITH AREAS OF FROST ARE EXPECTED AS LOWS DIP TO BETWEEN 30 TO 32 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE FORECAST. A FREEZE WARNING MEANS THAT LOW TEMPERATURES ARE FAVORABLE TO EITHER DAMAGE OR KILL SENSITIVE VEGETATION IN THE FREEZE WARNING AREA. TAKE ACTION NOW TO COVER SENSITIVE VEGETATION. && $$ NCZ011-027-028-041>043-073>078-083>086-088-089-051200- /O.CON.KRAH.FR.Y.0002.150405T0600Z-150405T1200Z/ HALIFAX-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...RED OAK... SHARPSBURG...SPRING HOPE...ROCKY MOUNT...RALEIGH...CARY... SMITHFIELD...CLAYTON...SELMA...BENSON...WILSON...ALBEMARLE... TROY...BISCOE...MOUNT GILEAD...SOUTHERN PINES...PINEHURST... ABERDEEN...SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER... LILLINGTON...GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM... HAMLET...EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH... SILVER CITY...FAYETTEVILLE...CLINTON 952 PM EDT SAT APR 4 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... * TEMPERATURES...LOWS TONIGHT WILL DROP INTO THE MID 30S. * IMPACTS...TEMPERATURES IN THE MID 30S WILL BE FAVORABLE FOR SCATTERED FROST LATE TONIGHT AND INTO EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. TAKE ACTION NOW TO PROTECT SENSITIVE VEGETATION. && $$
539 WWUS72 KRAH 050815 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 415 AM EDT SUN APR 5 2015 ...FREEZE WARNING AND FROST ADVISORY CONTINUE EARLY THIS MORNING... .COLD HIGH PRESSURE BUILDING ACROSS CENTRAL NORTH CAROLINA THIS MORNING WILL ALLOW NUMEROUS AREAS TO GET CLOSE TO OR JUST BELOW FREEZING EARLY THIS MORNING BEFORE TEMPERATURES RISE QUICKLY AFTER SUNRISE. NCZ007>010-021>026-038>040-051200- /O.CON.KRAH.FZ.W.0002.000000T0000Z-150405T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM- INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR... HENDERSON...NORLINA...WARRENTON...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO... DURHAM...LOUISBURG...FRANKLINTON...LEXINGTON...THOMASVILLE... ASHEBORO...ARCHDALE...TRINITY...SILER CITY...PITTSBORO 415 AM EDT SUN APR 5 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...NUMEROUS AREAS WITH LOWS AT OR JUST BELOW FREEZING. URBAN AREAS SHOULD REMAIN JUST ABOVE FREEZING. * IMPACTS...A LIGHT FREEZE WITH AREAS OF FROST EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE FORECAST. A FREEZE WARNING MEANS THAT LOW TEMPERATURES ARE FAVORABLE TO EITHER DAMAGE OR KILL SENSITIVE VEGETATION. && $$ NCZ011-027-028-041>043-073>078-083>086-088-089-051200- /O.CON.KRAH.FR.Y.0002.000000T0000Z-150405T1200Z/ HALIFAX-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...RED OAK... SHARPSBURG...SPRING HOPE...ROCKY MOUNT...RALEIGH...CARY... SMITHFIELD...CLAYTON...SELMA...BENSON...WILSON...ALBEMARLE... TROY...BISCOE...MOUNT GILEAD...SOUTHERN PINES...PINEHURST... ABERDEEN...SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER... LILLINGTON...GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM... HAMLET...EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH... SILVER CITY...FAYETTEVILLE...CLINTON 415 AM EDT SUN APR 5 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...NUMEROUS AREAS WITH LOWS IN THE MID 30S. ISOLATED LOWS IN THE LOWER 30S MAINLY OVER THE SOUTHWEST PIEDMONT. * IMPACTS...SCATTERED FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$ DJF
118 WWUS72 KRAH 051149 AAA NPWRAH URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 749 AM EDT SUN APR 5 2015 NCZ007>010-021>026-038>040-051300- /O.EXP.KRAH.FZ.W.0002.000000T0000Z-150405T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM- INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR... HENDERSON...NORLINA...WARRENTON...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO... DURHAM...LOUISBURG...FRANKLINTON...LEXINGTON...THOMASVILLE... ASHEBORO...ARCHDALE...TRINITY...SILER CITY...PITTSBORO 749 AM EDT SUN APR 5 2015 ...FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING... TEMPERATURES WILL RISE ABOVE FREEZING AFTER 8 AM. AS A RESULT... THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ NCZ011-027-028-041>043-073>078-083>086-088-089-051300- /O.EXP.KRAH.FR.Y.0002.000000T0000Z-150405T1200Z/ HALIFAX-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...RED OAK... SHARPSBURG...SPRING HOPE...ROCKY MOUNT...RALEIGH...CARY... SMITHFIELD...CLAYTON...SELMA...BENSON...WILSON...ALBEMARLE... TROY...BISCOE...MOUNT GILEAD...SOUTHERN PINES...PINEHURST... ABERDEEN...SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER... LILLINGTON...GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM... HAMLET...EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH... SILVER CITY...FAYETTEVILLE...CLINTON 749 AM EDT SUN APR 5 2015 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... TEMPERATURES WILL RISE INTO THE 40S AFTER 8 AM. AS A RESULT... THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$ VINCENT
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Apr 4, 2:30 PM EDT, 3 minutes earlier.
Area forecast discussion, Apr 4, 2:30 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT SAT APR 4 2015 .SYNOPSIS...HIGH PRESSURE WILL BUILD OVER OUR REGION TONIGHT AND EARLY SUNDAY MORNING. A RAPID WARMING TREND WILL BEGIN MONDAY... AND LAST ALL WEEK AS A SOUTHERLY FLOW SETS UP ACROSS NC. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1105 AM SATURDAY... ...INCREASED FIRE DANGER STATEMENT THROUGH THE AFTERNOON... ...FROST ADVISORY LIKELY TONIGHT... THE COLD FRONT HAD MOVED TO THE COAST AS OF LATE MORNING AND WILL MOVE OFFSHORE BY EARLY AFTERNOON. WINDY CONDITIONS BEHIND THE FRONT WILL CONTINUE TO BRING MUCH DRIER AND COOLER AIR ACROSS CENTRAL NC. LATE MORNING TEMPERATURES RANGED FROM THE LOWER 50S AT WINSTON-SALEM TO 70 AT CLINTON. DEW POINTS HAD FALLEN TO 30 IN THE WINSTON-SALEM AREA RANGING TO 60 IN THE SE. CONSIDERABLE HIGH CLOUDINESS COURTESY OF FAVORABLE MOUNTAIN WAVE CONDITIONS WILL CONTINUE THROUGH THE EARLY AFTERNOON... BEFORE GRADUALLY ENDING WITH SKIES BECOMING MOSTLY SUNNY BY MID TO LATE AFTERNOON. THE SUNSHINE WILL OFFSET CAA AND ALLOW TEMPERATURES TO COME BACK UP INTO THE LOWER 60S NW... TO LOWER 70S SE LATE TODAY. NW WINDS AT 15-25 MPH WILL GUST TO 30-35 MPH THROUGH LATE AFTERNOON. THE RELATIVE HUMIDITIES WILL DIP TO 15- 20 PERCENT NW... TO NEAR 25 PERCENT FOR THE COASTAL PLAIN. AS THE HIGH PRESSURE MOVES FROM THE MIDWEST TO OVER NC LATER TONIGHT... CONDITIONS WILL BE CLEAR AND CALM. THIS WILL LEAD TO EXCELLENT RADIATIONAL COOLING. ALTHOUGH IT IS RELATIVELY DRY AT THE SURFACE... THERE WILL STILL BE LIGHT DEW/FROST LATER TONIGHT. LOWS IN THE 30-35 RANGE SHOULD BE COMMON WITH UPPER 20S IN THE RURAL PIEDMONT. THEREFORE... A FROST ADVISORY OR A FREEZE WARNING WILL LIKELY BE ISSUED FOR MOST IF NOT ALL THE AREA FOR TONIGHT/EARLY SUNDAY. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... AS OF 340 AM SATURDAY... BENIGN WEATHER ON SUNDAY AS THE HIGH PRESSURE SHIFTS OFFSHORE AND A WEAK RETURN FLOW DEVELOPS. SKIES WILL BE CLEAR FOR MOST OF THE DAY BEFORE HIGH CLOUDS BEGIN TO SPREAD IN FROM THE SOUTHWEST. GUIDANCE MOSTLY GIVES MID 60S FOR SUNDAY AFTERNOON...WITH OVERNIGHT NOWS A GOOD 10 TO 15 DEGREES WARMER THAN TONIGHT OWING TO A LIGHT SOUTHERLY WIND AND INCREASING HIGH CLOUDS. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 230 PM SATURDAY... WE WILL BE LARGELY IN A SPLIT FLOW REGIME THROUGH THE EXTENDED PERIOD AND FORECAST CONFIDENCE WILL WANE ACCORDINGLY WITH TIME. THAT SAID...THE NORTHERN JET WILL BE WELL NORTH OF THE AREA AND WE WILL BE UNSETTLED IN THE WARMER AND MOISTER SECTOR THROUGH NEXT WEEKEND. IN THE EARLY WEEK PERIOD...MID LEVEL FLOW WILL BE NEAR ZONAL...WITH SURFACE HIGH PRESSURE MIGRATING ACROSS THE AREA AND ENSUING SOUTHERLY RETURN FLOW MONDAY AND TUESDAY. THIS WILL INITIATE A WARMING TREND AND PUMP UP OUR MOISTURE. LIFT WILL BE SUPPLIED BY STRONG WARM AIR ADVECTION AND ASSOCIATED ISENTROPIC LIFT. SHOWERS WILL BE POSSIBLE IN THE WEST BY MONDAY MORNING...WITH COVERAGE INCREASING ACROSS THE AREA BY LATE DAY...WITH BETTER CHANCES MONDAY NIGHT INTO TUESDAY. HIGHS MONDAY WILL RANGE FROM THE UPPER 60S TO LOWER 70S...WITH LOW LEVEL WARM AIR ADVECTION WARMING US INTO THE MID AND UPPER 70S ON TUESDAY DESPITE HEAVY CLOUD COVERAGE. AT THIS POINT...NOT SEEING INSTABILITY AND FORCING THAT WOULD INDICATE THUNDERSTORMS OTHER THAN OF THE ISOLATED VARIETY...SO WILL MAINTAIN JUST SHOWERS FOR PRECIP TYPE. THE INITIAL SURFACE HIGH WILL BE STRETCHED OUT AND WEAKENED AS IT SAGS SOUTH OF THE AREA. THIS WILL ALLOW A BACKDOOR COOL FRONT NORTH OF THE AREA TO MAKE A PUSH SOUTH INTO NORTHEASTERN NC LATE WEDNESDAY...WITH COOL AIR SETTLING ACROSS THE NORTHERN TIER OVERNIGHT AND INTO THURSDAY. LITTLE FORCING AND MODELS INDICATE A LULL IN THE MOISTURE ADVECTION ON WEDNESDAY SHOULD DECREASE SHOWER ACTIVITY...BUT COVERAGE WILL INCREASE ON THURSDAY WITH ISENTROPIC LIFT ATOP THE COOLER AIR. HIGHS WEDNESDAY WILL RANGE FROM UPPER 70S NORTHEAST TO LOWER 80S...COOLING TO THE UPPER 60S NORTHEAST TO 70S ACROSS THE REMAINDER OF THE AREA ON THURSDAY. AN UPPER TROF AND ASSOCIATED COLD FRONT WILL BE APPROACHING LATE WEEK...WITH STRONGER SOUTHWEST FLOW SCOURING THE COOL AIR FRIDAY. RIDGING AHEAD OF THE TROF WILL SLOW ITS PROGRESS...WITH SHOWERS BECOMING MORE WIDESPREAD ALONG WITH A BETTER CHANCE OF THUNDERSTORMS AS HIGHS CLIMB BACK INTO THE 80S AND THE POTENTIAL FOR SOME DYNAMIC SUPPORT IN THE FORM OF SHORTWAVES BEING STEERED NORTHEAST AROUND THE RIDGING OVER THE AREA. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... AS OF 215 PM SATURDAY... VFR CONDITIONS ARE EXPECTED THROUGH SUNDAY. THE GUSTY WINDS WILL DIMINISH BY EARLY EVENING... LEAVING LIGHT AND VARIBLE WINDS UNDER 10KT TONIGHT AND SUNDAY. THE OUTLOOK FOR MONDAY THROUGH WEDNESDAY... GENERALLY MVFR OR VFR CIGS ARE EXPECTED MON-WED. && .FIRE WEATHER... AS OF 1110 AM SATURDAY... A SPECIAL WEATHER STATEMENT WAS COORDINATED WITH FORESTRY OFFICIALS AND SURROUNDING NWS FORECAST OFFICES CONCERNING THE INCREASED FIRE DANGER CONDITIONS TODAY. THE STATEMENT WAS ISSUED EARLY TODAY THROUGH 23Z. SEE NEAR TERM DISCUSSION ABOVE FOR METEOROLOGICAL CONDITIONS EXPECTED. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...BADGETT SHORT TERM...22 LONG TERM...RE AVIATION...BADGETT FIRE WEATHER...BADGETT
Hazardous weather outlook, Apr 4, 4:18 AM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 418 AM EDT SAT APR 4 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-050830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 418 AM EDT SAT APR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. GUSTY NORTHWEST WINDS AROUND 25 MPH...COMBINED WITH MINIMUM RELATIVE HUMIDITY VALUES IN THE 20 TO 25 PERCENT RANGE... WILL RESULT IN INCREASED FIRE DANGER THIS AFTERNOON. FROST...OR A LIGHT FREEZE IN RURAL AREAS...IS EXPECTED SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 4, 11:15 AM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1115 AM EDT SAT APR 4 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-042300- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR... HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS... WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON...GRAHAM... CHAPEL HILL...CARRBORO...DURHAM...LOUISBURG...FRANKLINTON... NASHVILLE...RED OAK...SHARPSBURG...SPRING HOPE...ROCKY MOUNT... LEXINGTON...THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY... SILER CITY...PITTSBORO...RALEIGH...CARY...SMITHFIELD...CLAYTON... SELMA...BENSON...WILSON...ALBEMARLE...TROY...BISCOE... MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN... SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON... GOLDSBORO...WADESBORO...POLKTON...ROCKINGHAM...HAMLET... EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY... FAYETTEVILLE...CLINTON 1115 AM EDT SAT APR 4 2015 ...INCREASED FIRE DANGER ACROSS CENTRAL NORTH CAROLINA TODAY... NORTHWEST WINDS AT 15 TO 25 MPH WILL GUST TO 35 MPH THROUGH MID AFTERNOON... THEN GRADUALLY SUBSIDE TO AROUND 10 MPH WITH GUSTS TO 25 MPH BETWEEN 500 PM TO 700 PM. RELATIVE HUMIDITIES WILL DRY INTO THE 15 TO 20 PERCENT RANGE IN THE NORTHWEST PIEDMONT... AND TO NEAR 25 PERCENT OVER THE COASTAL PLAIN THIS AFTERNOON. THE COMBINATION OF THESE WEATHER PARAMETERS ALONG WITH DRY SURFACE CONDITIONS WILL LEAD TO INCREASED FIRE DANGER THROUGH THE AFTERNOON. PWB
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:33 PM EDT | Frost Advisory | RAH | Anson, Cumberland, Edgecombe, Halifax, Harnett, Hoke and 12 more | 17 hr |
Nearby
Freeze Warnings in North Carolina, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.